Traveling wave solutions of Burgers' equation for power-law non-Newtonian flows

Dongming Wei, Harry Borden

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

In this work we present some analytic and semi-analytic traveling wave so lutions of a generalized Burgers′ equation for unidirectional flow of powerlaw non-Newtonian fluids. The solutions include the corresponding well-known traveling wave solution of the Burgers' equation for Newtonian flows. We also derive estimates of shock thickness for the power-law flows.

Original languageEnglish
Pages (from-to)132-138
Number of pages7
JournalApplied Mathematics E - Notes
Volume11
Publication statusPublished - 2011
Externally publishedYes

Fingerprint

Non Newtonian flow
Non-Newtonian Flow
Burgers Equation
Traveling Wave Solutions
Power Law
Newtonian flow
Non-Newtonian Fluid
Generalized Equation
Traveling Wave
Shock
Estimate

ASJC Scopus subject areas

  • Applied Mathematics

Cite this

Traveling wave solutions of Burgers' equation for power-law non-Newtonian flows. / Wei, Dongming; Borden, Harry.

In: Applied Mathematics E - Notes, Vol. 11, 2011, p. 132-138.

Research output: Contribution to journalArticle

@article{8aaa059558c54819b54684910638a962,
title = "Traveling wave solutions of Burgers' equation for power-law non-Newtonian flows",
abstract = "In this work we present some analytic and semi-analytic traveling wave so lutions of a generalized Burgers′ equation for unidirectional flow of powerlaw non-Newtonian fluids. The solutions include the corresponding well-known traveling wave solution of the Burgers' equation for Newtonian flows. We also derive estimates of shock thickness for the power-law flows.",
author = "Dongming Wei and Harry Borden",
year = "2011",
language = "English",
volume = "11",
pages = "132--138",
journal = "Applied Mathematics E - Notes",
issn = "1607-2510",
publisher = "Tsing Hua University",

}

TY - JOUR

T1 - Traveling wave solutions of Burgers' equation for power-law non-Newtonian flows

AU - Wei, Dongming

AU - Borden, Harry

PY - 2011

Y1 - 2011

N2 - In this work we present some analytic and semi-analytic traveling wave so lutions of a generalized Burgers′ equation for unidirectional flow of powerlaw non-Newtonian fluids. The solutions include the corresponding well-known traveling wave solution of the Burgers' equation for Newtonian flows. We also derive estimates of shock thickness for the power-law flows.

AB - In this work we present some analytic and semi-analytic traveling wave so lutions of a generalized Burgers′ equation for unidirectional flow of powerlaw non-Newtonian fluids. The solutions include the corresponding well-known traveling wave solution of the Burgers' equation for Newtonian flows. We also derive estimates of shock thickness for the power-law flows.

UR - http://www.scopus.com/inward/record.url?scp=79956346348&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79956346348&partnerID=8YFLogxK

M3 - Article

VL - 11

SP - 132

EP - 138

JO - Applied Mathematics E - Notes

JF - Applied Mathematics E - Notes

SN - 1607-2510

ER -